Alert archive / Arkansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 298, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jul 5, 2011, 5:31 PM CDT for 4 counties in Arkansas. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 5, 2011, 5:31 PM CDT (22:31 UTC)
- Expired
- Jul 5, 2011, 6:30 PM CDT
- In force
- 59 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Columbia County, AR, Hempstead County, AR, Lafayette County, AR, Nevada County, AR
The radar
The Shreveport radar (KSHV), 118 km from the middle of the area, began a volume at 22:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 10.5 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 958 J/kg
- Mixed-layer CIN
- -145 J/kg
- Mixed-layer LCL
- 1258 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 3:41 PM CDT, 1 hour 50 minutes earlier.
Area forecast discussion, Jul 5, 3:41 PM CDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 341 PM CDT TUE JUL 5 2011 .DISCUSSION... RIDGING WILL CONTINUE OVER THE ROCKIES THROUGH THE NEXT 48 HRS...ALLOWING WEAK DISTURBANCES TO PASS ACROSS THE AREA IN THE NORTHERLY FLOW. THEREFORE LOW POPS WILL CONTINUE THROUGH THE SHORT TERM...TO ACCOUNT FOR THE POTENTIAL OF WIDELY SCATTERED TO SCATTERED THUNDERSTORM ACTIVITY. MAX TEMPS ACROSS THE AREA WILL CONTINUE TO BE COMMONLY FORECAST IN THE MID 90S TO NEAR 100 THROUGH THE END OF THIS FORECAST PERIOD...BUT THUNDERSTORM ACTIVITY COULD AFFECT TEMPS REACHING THESE VALUES AT ANY GIVEN SITE. ISOLATED SEVERE ACTIVITY WILL BE ASSOCIATED WITH SOME THUNDERSTORMS...WITH DAMAGING WINDS BEING THE MOST COMMON THREAT. THE EXTENDED MODELS TREND TOWARD BUILDING THE RIDGE BACK TOWARD THE WEST THIS WEEKEND...WITH POPS SLOWLY DROPPING OUT TOWARD THE END OF THE EXTENDED PACKAGE. ELEVEN && .AVIATION... MOSTLY VFR FLIGHT CONDITIONS NEXT 24 HOURS. EXCEPTION WILL BE IN AND NEAR SCATTERED SHOWERS AND TSTMS...MAINLY THIS AFTERNOON AND EVENING...WHERE CONDITIONS CAN DROP BRIEFLY TO IFR. HAZARDS FROM THE CONVECTION WILL INCLUDE STRONG WIND SHEAR AND SEVERE TURBULENCE. SURFACE WINDS SOUTHERLY...GENERALLY LESS THAN 10 KTS BUT OUTFLOW BOUNDARIES CAUSED BY TSTMS WILL BRING VARIABLE WIND WITH GUST 30 TO 40 KTS AND POTENTIALLY HIGHER. /14/ && .PRELIMINARY POINT TEMPS/POPS... SHV 74 97 75 97 75 / 30 20 20 20 20 MLU 72 96 74 97 74 / 30 20 20 30 20 DEQ 71 98 73 97 73 / 20 20 20 20 20 TXK 73 98 74 97 75 / 20 20 20 20 20 ELD 72 97 74 96 73 / 30 20 20 30 20 TYR 75 98 75 99 76 / 30 20 20 20 20 GGG 75 98 75 98 75 / 30 20 20 20 20 LFK 73 96 73 97 74 / 30 20 20 20 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 11/14
Hazardous weather outlook, Jul 5, 11:17 AM CDT, 6 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1117 AM CDT TUE JUL 5 2011 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-061200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1117 AM CDT TUE JUL 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS MUCH OF THE AREA ONCE AGAIN THIS AFTERNOON. VERY WARM TEMPERATURES WILL ALLOW THUNDERSTORMS TO DEVELOP QUICKLY. THE PRIMARY THREATS WILL BE DAMAGING WIND GUSTS AND DANGEROUS LIGHTNING. THUNDERSTORMS ARE EXPECTED TO CONTINUE INTO THE LATE EVENING AND OVERNIGHT HOURS. A FEW ISOLATED STORMS MAY BECOME SEVERE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... CHANCES FOR AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE INTO THE WEEKEND. ANY STORMS THAT DO DEVELOP WILL HAVE THE POTENTIAL TO PRODUCE DANGEROUS LIGHTNING AND STRONG DOWNBURST WINDS. .SPOTTER INFORMATION STATEMENT... DUE TO THE ISOLATED NATURE OF ANY SEVERE WEATHER...SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
In the hours before
Local storm report, Jul 5, 4:19 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
419 PM CDT TUE JUL 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM HAIL 5 W NASHVILLE 33.94N 93.94W
07/05/2011 M1.00 INCH HOWARD AR PUBLIC
TREE LIMBS DOWN AND QUARTER SIZED HAIL ON YORKS CHAPEL
ROAD JUST WEST OF NASHVILLE, AR
&&
19Special weather statement, Jul 5, 4:19 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
419 PM CDT TUE JUL 5 2011
TXZ138-150-151-052200-
HARRISON-PANOLA-RUSK-
419 PM CDT TUE JUL 5 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 500 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN NORTHEAST TEXAS...
HARRISON...PANOLA AND RUSK...
INCLUDING THE FOLLOWING LOCATIONS...
BECKVILLE...CARTHAGE AND TATUM...
AT 419 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 4 MILES EAST OF TATUM...OR 13 MILES
NORTHWEST OF CARTHAGE...MOVING SOUTH AT 10 MPH.
PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
SHOULD THIS STORM INTENSIFY...A SEVERE THUNDERSTORM WARNING WILL BE
NEEDED.
15Special weather statement, Jul 5, 4:27 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
427 PM CDT TUE JUL 5 2011
ARZ060-052215-
HEMPSTEAD-
427 PM CDT TUE JUL 5 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 515 PM CDT...FOR THE FOLLOWING
COUNTY...
IN SOUTHWEST ARKANSAS...
HEMPSTEAD...
INCLUDING THE FOLLOWING LOCATIONS...
FULTON...HOPE AND WASHINGTON...
AT 426 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 4 MILES NORTH OF WASHINGTON...OR 11
MILES SOUTHEAST OF NASHVILLE...MOVING SOUTH AT 15 MPH. ANOTHER
STRONG THUNDERSTORM WAS ALSO DEVELOPING NEAR HOPE...AND WAS ALSO
MOVING SOUTH AT 10 TO 15 MPH.
PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE
STORMS. SHOULD THESE STORMS INTENSIFY...A SEVERE THUNDERSTORM
WARNING WILL BE NEEDED.
15Special weather statement, Jul 5, 4:52 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
452 PM CDT TUE JUL 5 2011
TXZ125-052230-
UPSHUR-
452 PM CDT TUE JUL 5 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 530 PM CDT...FOR THE FOLLOWING
COUNTY...
IN NORTHEAST TEXAS...
UPSHUR...
INCLUDING THE FOLLOWING LOCATIONS...
DIANA...EAST MOUNTAIN...GILMER AND WEST MOUNTAIN...
AT 451 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 3 MILES WEST OF DIANA...OR 8 MILES
EAST OF GILMER...MOVING SOUTHWEST AT 5 MPH.
PENNY SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM. SHOULD THIS STORM INTENSIFY...A SEVERE THUNDERSTORM WARNING WILL
BE NEEDED.
15Local storm report, Jul 5, 5:26 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
526 PM CDT TUE JUL 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG HOPE 33.67N 93.59W
07/05/2011 HEMPSTEAD AR LAW ENFORCEMENT
TREES AND POWER LINES DOWN ON NORTH PINE STREET AND LARGE
TREE DOWN AT THE INTERSECTION OF EGDEWOOD AND THIRD
STREETS
&&
19Special weather statement, Jul 5, 5:28 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
528 PM CDT TUE JUL 5 2011
ARZ070-052330-
MILLER-
528 PM CDT TUE JUL 5 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 630 PM CDT...FOR THE FOLLOWING
COUNTY...
IN SOUTHWEST ARKANSAS...
MILLER...
INCLUDING THE FOLLOWING LOCATIONS...
FOUKE...GARLAND...GENOA...MANDEVILLE AND TEXARKANA...
AT 528 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR TEXARKANA...MOVING SOUTH AT
15 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. THE TEXARKANA REGIONAL
AIRPORT MEASURED A WIND GUST OF 46 MPH AT 528 PM. SHOULD THIS STORM
INTENSIFY...A SEVERE THUNDERSTORM WARNING WILL BE NEEDED.
15The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 5:37 PM CDT | Severe Thunderstorm Warning | SHV | Bowie | 53 min |
| Jul 4, 9:52 PM CDT | Severe Thunderstorm Warning | SHV | Grant, LaSalle, Winn | 53 min |
| Jul 4, 11:01 PM CDT | Severe Thunderstorm Warning | SHV | Grant, Winn | 59 min |
| Jul 5, 6:22 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Webster | 53 min |
| Jul 5, 4:05 PM CDT | Severe Thunderstorm Warning | SHV | Howard, Little River, Sevier | 40 min |
| Jul 5, 4:45 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Nevada | 45 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.